Ok gots another for yall..............Steroids and Diabetes

By greeneyedghost Latest Reply 2011-04-21 01:23:48 -0500
Started 2011-04-18 18:24:54 -0500

I am very aware of what taking steroid pills, shots, etc can do to diabetes…my question is how long does it take to get urself back in order with ur sugars after having PILLS… ive had shots etc.. i know about them and IVsteroids… but pills are new to me since being diagnosed with diabetes in 2009…so ALL OPINIONS, KNOWLEDGE, ANYTHING IS WELCOME. Thanks so much for all you all do and responding and flat out someone read this crazy message and knows im nuts.. by the way a pure "macedamia" nut..;-) Look forward to all anyone has to say!

12 replies

Armourer 2011-04-21 01:23:48 -0500 Report

This is my personal experience with steroids: I have a terrible skin problem on my fore-arms. Small bubbles on the skin that will pop and form a scab. Due to diabetes it takes a loooong time to heal. The scabs often form scars, and the skin itches like crazy! Saw a skin doc and he gave me cream to but on it, didn't work, stronger cream, didn't work, finally went to strips that had steroids in it. Wore the pads for two days, then two days off, for two weeks, then two weeks off then all over again. I reacted terrible to the steroids! I became very explosive, and my wife figured it out, cause I reacted bad when using the strips. It got so bad that my dog would leave the room when I entered. I've never yelled at him or hit him or anything, now it is better with him but it did make a lasting impression on him. I stopped right a way, and in two weeks I was back to being normal. The Doc did tell me that the steroids would dramatically raise my blood sugar, and it did. The skin problem is rare, but is also caused by diabetes he said. Good luck!

skuzminski82 2011-04-20 07:24:12 -0500 Report

ive been on the steroids for 10+ years and im being tapered off slowly.
like jayabee said its not good to stop cold turkey.
and being on them so long you also have to worry about addison's disease which is what im experiencing now

sloane 2011-04-20 06:32:15 -0500 Report

It also depends on the type of oral medication. Some classes of drugs work faster than others. Your health care team will find the right mix for you; also everyone responds a bit differently, so what works for a friend may not be best for you. Stay strong!

tabby9146 2011-04-18 18:59:24 -0500 Report

I don't know. I've only had diabetes a few years (only known I had it 2 1/2) my allergy doc wants to give me a steroid shot when I have a sinus infection, told me my BS would go up for a while, I said no. Im too afraid to have those shots.

Bama13 2011-04-18 18:30:07 -0500 Report

i take them and it helps keep my sugar down i got neck and back pain as well

greeneyedghost 2011-04-18 18:50:51 -0500 Report

Ok that is soooooooo not fair…lol mine goes down at first then after im done with them omg till they are outta my body my sugars are outragious!! glad it works for u… i have severe neck and back pain as well.. ive had 4 back surgeries and bout to have number 5… im gettin a whole new spine!!! lol i wish… i told them to go to wally world and get me a new one …but they insist on cuttin on me bit by bit.. but its working slowly. Hope u feel betta over time .. id say now,,, but i know that kinda pain is daily!!

jayabee52 2011-04-18 19:17:11 -0500 Report

Howdy Nicki! Are you aware of BackPainConnect? If not, you might want to check them out. Go to the black band at top of this page and click on the "visit another community" and a menu of sites drop down. Select "Back Pain" and use your DC login info to sign in. and take a look around. There are a few DC ppl there too. It might be helpful to you.

Oh, and I know about helping "Jem" get her BG#s back under better control after prednisone pills and cortisone shots, but we did that with an insulin regimen. No Idea about how to with oral meds.

Praying you'll get it out of your syatem soon!


greeneyedghost 2011-04-18 19:32:35 -0500 Report

Thank you … I believe Im going to have to do an insulin regimen as well.. ive taken a few shots on days that it is outrageous.

greeneyedghost 2011-04-18 19:33:17 -0500 Report

i just wished i knew how long it takes to get out of me… seems to be taking longer than the countless iv's of it i had during and after surgery in november.

jayabee52 2011-04-18 20:00:52 -0500 Report

Well with Jem we minimized her dose as much as possible to get her relief from her Lupis or her RA pain. We tapered off her dosage as soon as we could down to 0. ( we were told it was not good to just quit cold turkey) It took about 1 or 1.5 mos to get her BG#s down below 200s consistently and another 1 mo to have consistent good BG#s

Is that the info you're looking for?

Of course that was what I experienced with Jem. Your experience may be different.